Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Leg swelling, knee gave way, painful leg with brown speckling

I was walking the other day when suddenly my knee gave way and I stumbled it felt like something snapped... Now 3 days later the knee is ok but I have lower leg swelling at the bottom of my shin to halfway up my leg it is not hot but is painfull with a freckle like brown colour were it is swollen I have had trauma to this leg 10 years ago which does swell at times ie holidays I am normally active but have been doing cash office which means sitting down all week... I gave up cigs 14 weeks ago and now use an e-cig instead should I go to my GP ASAP thanks Debbie X
Asked On : Thu, 2 Aug 2012
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Orthopaedic Surgeon 's  Response
hi, thanks for the question

Knee giving away following injury is a feature of ligament injury in the knee. most problable the ACL.
It needs proper clinical evaluation and if required an MRI scan. The swelling of the leg is due to soft tissue edema which will reduce with rest , limb elevation and cold packs.
Answered: Fri, 23 May 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor